Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Bismarck, ND

August 5, 2011Dunn County, Stark County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 5, 2011, 3:45 PM MDT for Dunn County, Stark County, North Dakota. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2011, 3:45 PM MDT (21:45 UTC)
Expired
Aug 5, 2011, 4:45 PM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dunn County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:47 PM MDTTSTM WND GST 58Dickinson, ND
Aug 5, 3:54 PM MDTTSTM WND GST 754 E Dickinson, NDLAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST OF DICKINSON.
Aug 5, 3:54 PM MDTNON-TSTM WND GST 754 E Dickinson, NDLAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST OF DICKINSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 12:48 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KBIS 052145
SVRBIS
NDC025-089-052245-
/O.NEW.KBIS.SV.W.0255.110805T2145Z-110805T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM MDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
  EASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 445 PM MDT

* AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHEAST OF DICKINSON REGIONAL AIRPORT...OR 10 MILES SOUTH OF
  DICKINSON...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DICKINSON...LEFOR...GLADSTONE...TAYLOR...RICHARDTON...HIRSCHVILLE
  AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4663 10273 4675 10290 4705 10287 4723 10261
      4712 10215 4671 10211 4662 10269
TIME...MOT...LOC 2146Z 224DEG 17KT 4675 10270
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
4 follow-up statements
283 
WWUS53 KBIS 052159
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
459 PM CDT FRI AUG 5 2011

NDC025-089-052245-
/O.CON.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
STARK ND-DUNN ND-
359 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN AND EASTERN STARK COUNTIES UNTIL 445 PM MDT...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
GLADSTONE...OR 9 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT
20 MPH.

ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF 
RICHARDTON...MOVING NORTH AT 25 MPH. THIS STORM HAS SHOWN WEAK 
ROTATION. 

LOCATIONS IMPACTED INCLUDE...
  GLADSTONE...TAYLOR...RICHARDTON...HIRSCHVILLE AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS ESTIMATED UP 
TO 80 MPH ALONG INTERSTATE 94. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4663 10273 4675 10290 4705 10287 4723 10261
      4712 10215 4671 10211 4662 10269
TIME...MOT...LOC 2157Z 224DEG 17KT 4684 10260
WIND...HAIL 80MPH 1.00IN

$$

HEINERT
999 
WWUS53 KBIS 052208
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM CDT FRI AUG 5 2011

NDC025-089-052245-
/O.CON.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
STARK ND-DUNN ND-
408 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN AND EASTERN STARK COUNTIES UNTIL 445 PM MDT...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
GLADSTONE...OR 11 MILES EAST OF DICKINSON...MOVING NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  TAYLOR...RICHARDTON...HIRSCHVILLE AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS ESTIMATED UP 
TO 80 MPH ALONG INTERSTATE 94. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4666 10268 4677 10265 4683 10270 4683 10277
      4688 10284 4705 10287 4723 10261 4712 10215
      4671 10211 4663 10265
TIME...MOT...LOC 2208Z 224DEG 17KT 4688 10255
WIND...HAIL 80MPH 1.00IN

$$

HEINERT
798 
WWUS53 KBIS 052226
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT FRI AUG 5 2011

NDC089-052235-
/O.CAN.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
STARK ND-
426 PM MDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK COUNTY HAS BEEN 
REPLACED WITH ANOTHER WARNING...

PLEASE REFER TO THAT PRODUCT FOR DETAILS.

LAT...LON 4702 10215 4701 10237 4701 10249 4699 10269
      4705 10287 4723 10261 4712 10215
TIME...MOT...LOC 2225Z 196DEG 17KT 4712 10274 4707 10240

$$

NDC025-052245-
/O.CON.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
DUNN ND-
426 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN COUNTY UNTIL 445 PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF MANNING TO 7 MILES SOUTHWEST OF MARSHALL...
MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4702 10215 4701 10237 4701 10249 4699 10269
      4705 10287 4723 10261 4712 10215
TIME...MOT...LOC 2225Z 196DEG 17KT 4712 10274 4707 10240
WIND...HAIL 60MPH <.75IN

$$

HEINERT
244 
WWUS53 KBIS 052236
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI AUG 5 2011

NDC025-052246-
/O.EXP.KBIS.SV.W.0255.000000T0000Z-110805T2245Z/
DUNN ND-
436 PM MDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNN COUNTY WILL 
EXPIRE AT 445 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4702 10215 4701 10237 4701 10249 4699 10269
      4705 10287 4723 10261 4712 10215
TIME...MOT...LOC 2236Z 196DEG 17KT 4717 10272 4712 10238

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:45 PM MDT, 2 hours earlier.

Area forecast discussion, Aug 5, 1:45 PM MDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI AUG 5 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

MAJOR FORECAST CONCERN WILL BE THUNDERSTORMS CHANCES...SOME
SEVERE...AND THE POSSIBILITY OF HEAVY RAINFALL THIS EVENING AND
TONIGHT. MODELS ARE IN FAIRLY GOOD AGREEMENT...BUT DIFFER IN A FEW
KEY AREAS...SO HAVE TRENDED TOWARDS THE MORE CONSISTENT ECMWF
SOLUTION. FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT DUE TO THE
POTENTIAL OF HEAVY RAINFALL AMOUNTS OVER NEARLY SATURATED AREAS.

CURRENTLY...DOMINANT SUBTROPICAL RIDGING REMAINS IN PLACE OVER THE
SOUTHEASTERN CONUS...WHILE A LARGE LOW IS SLOWLY MAKING ITS WAY
ACROSS NORTHERN CANADA. THE RESULT IS NEARLY ZONAL FLOW ACROSS THE
NORTHERN PLAINS...THROUGH WHICH A FEW SHORTWAVES ARE TRAVERSING
ACROSS THE REGION. MEANWHILE...A NEARLY STATIONARY FRONT REMAINS
DRAPED EAST TO WEST ACROSS THE CENTER OF THE STATE . THESE IMPULSES
HAVE BEEN PRODUCING SHOWERS AND THUNDERSTORMS ALONG THE FRONT
TODAY...AND WILL LIKELY CONTINUE THROUGH THE EVENING UNTIL THE MAIN
SHORTWAVE TROUGH APPROACHES THE CWA THIS AFTERNOON AND EVENING.

THE TROUGH...ACTING IN CONJUNCTION WITH A DEVELOPING SURFACE LOW AND
VARIOUS BOUNDARIES...IS EXPECTED TO DEVELOP NUMEROUS SHOWERS AND
THUNDERSTORMS...AND PUSH THEM THROUGH THE STATE OVER THE NEXT
SEVERAL HOURS. THIS WILL CAUSE THE STORMS NOW RESIDING ALONG THE
FRONT TO BECOME MORE WIDESPREAD ACROSS THE ENTIRE STATE.
HOWEVER...THE FRONT WILL STILL REMAIN THE FOCUS FOR SURFACE
CONVERGENCE...AND THEREFORE WILL MARK THE AREA OF THE BEST CHANCES
FRO STRONGER STORMS AND HEAVIER RAINFALL. WITH PRECIPITABLE WATER
AMOUNTS APPROACHING 2 INCHES OVER THE CWA THIS EVENING AND
TONIGHT...HEAVY RAINFALL IS POSSIBLE THROUGHOUT THE REGION...AND
WIDESPREAD AREAS 1 TO 2 INCHES OF STORM TOTAL PRECIPITATION ARE NOT
OUT OF THE QUESTION. DUE TO THE POTENCY OF THIS WAVE...AND THE
BUILDING INSTABILITY...SOME THUNDERSTORMS COULD GO SEVERE...WITH THE
LARGEST THREAT BEING STRONG WINDS AND LARGE HAIL. HEAVIEST
PRECIPITATION IS EXPECTED TO OCCUR BEGIN AROUND 00 UTC IN THE
WEST...AND BY 06Z IN MY CENTRAL AND WESTERN ZONES. CLEARING WILL
BEGIN GRADUALLY IN THE WEST BY SATURDAY MORNING AND SHOULD EXIT THE
FORECAST AREA COMPLETELY BY 00Z SATURDAY EVENING.

ONCE THE STORM EXITS THE STATE...SURFACE HIGH PRESSURE AND MID LEVEL
SHORTWAVE RIDGING WILL BUILD INTO THE CWA FOR THE REMAINDER OF THE
TERM. PLEASANT WEATHER AND MOSTLY CLEAR SKIES ARE FORECAST.
TEMPERATURES TONIGHT SHOULD DROP TO THE LOW 60S. WITH COOLER AIR
FILTERING IN BEHIND THE STORM...TEMPERATURES WILL DROP TO BELOW
NORMAL FOR THE REST OF THE TERM...WITH HIGHS TOMORROW REMAINING IN
THE 70S AND LOWS DROPPING WELL INTO THE 50S.

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...

THE NORTHERN PLAINS WILL REMAIN IN AN ACTIVE WESTERLY UPPER FLOW
PATTERN THROUGH EARLY NEXT WEEK...RESULTING IN CHANCES FOR
THUNDERSTORMS EACH PERIOD. MORE UNCERTAINTY MID NEXT WEEK AS OUR
FLOW ALOFT TRANSITIONS TO MORE NORTHWEST WITH MID/UPPER FORCING MORE
QUESTIONABLE. TEMPERATURES WILL AVERAGE NEAR/SLIGHTLY BELOW NORMAL
SATURDAY THROUGH MONDAY...THEN WELL BELOW AVERAGE TUE & WED.

ON SUNDAY A CLOSED MID LEVEL LOW PUSHING EAST ACROSS SOUTH CENTRAL
CANADA WILL DRAG A TROUGH OF SFC LOW PRESSURE THROUGH THE DAKOTAS
RESULTING IN ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. CAA ON THE BACKSIDE OF THIS SYSTEM ALONG WITH
SEVERAL EMBEDDED SHORT WAVE TROUGHS LOOKS TO THEN BRING CONTINUED
CHANCES FOR INSTABILITY SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY
NIGHT. DRY SURFACE HIGH PRESSURE BUILDS IN ACROSS THE REGION FOR
TUESDAY/TUESDAY NIGHT.

COOLER TEMPERATURES ARE FORECAST TUESDAY INTO WEDNESDAY AS THE UPPER
JET STREAM SAGS TO OUR SOUTH AND NORTHWEST UPPER LEVEL FLOW DEVELOPS
OVER THE NORTHERN PLAINS. MODELS ARE FLIP FLOPPING ON WHETHER TO
BRING ADDITIONAL WEAK DISTURBANCES THROUGH THE REGION IN THE
NORTHWEST FLOW. FOR NOW WILL LEAVE TUESDAY-THURS NIGHT DRY.

&&

.AVIATION...
CONVECTION WILL BE AN ONGOING CONCERN TODAY...WITH SHOWERS AND
THUNDERSTORMS ALREADY OCCURRING NEAR KMOT/KISN/KDIK...AND EXPECTED TO
BECOMES WIDESPREAD BY 00 UTC. DESPITE VFR CONDITIONS PREVAILING AT
THE MOMENT...CONDITIONS WITHIN THUNDERSTORMS WILL LIKELY SEE
MVFR/IFR WITH STRONG WINDS...HEAVY RAIN...AND POSSIBLE HAIL.
THREAT OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF IN THE
WEST BY 12 UTC...BUT WILL CONTINUE AT OTHER TERMINALS FOR THE
DURATION OF THE TAF PERIOD. MVFR WILL BE AN ISSUE ONCE RAIN ENDS
AS WELL...WITH LOW CLOUD DECKS ALMOST CERTAIN AND FOG ALSO A
POSSIBILITY. SOME UNCERTAINTY REMAINS ON EXACT PLACEMENT OF
HEAVIEST THUNDERSTORMS...WILL AMEND AS NECESSARY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
SATURDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

&&

SHORT TERM/AVIATION...BPN/RK
LONG TERM...NH
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT FRI AUG 5 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
339 PM CDT FRI AUG 5 2011 /239 PM MDT FRI AUG 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED TO WIDESPREAD THUNDERSTORMS...SPREADING FROM
WESTERN INTO CENTRAL NORTH DAKOTA TONIGHT INTO SATURDAY. SOME
SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS OF HAIL UP TO
GOLFBALL SIZE...AND STRAIGHT LINE WIND GUSTS AROUND 60 MPH. IN
ADDITION...HEAVY RAINFALL IS EXPECTED...LIKELY LEADING TO LOCALIZED
FLASH FLOODING. THE THREAT OF HEAVY RAIN WILL CONTINUE OVERNIGHT
AND INTO SATURDAY...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE
94 CORRIDOR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND
CENTRAL NORTH DAKOTA. PLEASE REFER TO THAT BULLETIN FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLASH FLOOD WATCH CONTINUES INTO SATURDAY...WITH LINGERING
LOCALLY HEAVY RAIN POSSIBLE...ESPECIALLY NORTH AND EAST OF THE
MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

KINNEY

In the hours before

Local storm report, Aug 5, 1:57 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
257 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             9 W MUD BUTTES          46.01N 103.96W
08/05/2011  E0.75 INCH       BOWMAN             ND   TRAINED SPOTTER

&&

MHOLLAN
Special weather statement, Aug 5, 2:16 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT FRI AUG 5 2011

NDZ040-043-052115-
BOWMAN-SLOPE-
216 PM MDT FRI AUG 5 2011

...SPECIAL WEATHER STATEMENT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONGS THUNDERSTORMS OVER WEST AND CENTRAL BOWMAN COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  GRIFFIN...            BOWMAN...             BUFFALO SPRINGS...
  THREE V CROSSING...   AMIDON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

HEINERT
Local storm report, Aug 5, 2:50 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     5 W RHAME               46.24N 103.75W
08/05/2011  E60 MPH          BOWMAN             ND   TRAINED SPOTTER

            ALSO NICKEL SIZE HAIL

&&

MHOLLAN
Local storm report, Aug 5, 2:57 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             BELFIELD                46.89N 103.20W
08/05/2011  E0.75 INCH       STARK              ND   AMATEUR RADIO

&&

MHOLLAN
Local storm report, Aug 5, 3:17 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
417 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             BELFIELD                46.89N 103.20W
08/05/2011  E1.00 INCH       STARK              ND   PUBLIC

            RELAYED BY MEDIA.

&&

MHOLLAN
Local storm report, Aug 5, 3:28 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BELFIELD                46.89N 103.20W
08/05/2011  E1.25 INCH       STARK              ND   PUBLIC

            RELAYED BY MEDIA.

0420 PM     HEAVY RAIN       BELFIELD                46.89N 103.20W
08/05/2011  M2.90 INCH       STARK              ND   PUBLIC

            2.90 INCHES OF RAIN IN APPROX. 45 MIN. REPORT RELAYED BY
            MEDIA.

&&

MHOLLAN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:47 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope, Stark58 min
Aug 4, 10:59 PM MDTSevere Thunderstorm WarningBISMcLean, Ward61 min
Aug 5, 12:00 AM MDTSevere Thunderstorm WarningBISMcLean, Sheridan37 min
Aug 5, 1:59 AM MDTAreal Flood AdvisoryBISSheridan, Wells6 hr
Aug 5, 11:18 AM MDTAreal Flood AdvisoryBISBillings, Dunn, Golden Valley, McKenzie6 hr
Aug 5, 1:19 PM MDTSevere Thunderstorm WarningBISBowman, Slope56 min
Aug 5, 1:26 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley29 min
Aug 5, 2:18 PM MDTFlash Flood WarningBISBillings, Dunn, Stark6 hr
Aug 5, 2:44 PM MDTFlash Flood WarningBISBillings, Golden Valley, Slope2 hr
Aug 5, 2:51 PM MDTSevere Thunderstorm WarningBISDunn, Stark54 min
Aug 5, 3:13 PM MDTSevere Thunderstorm WarningBISBowman47 min
Aug 5, 3:59 PM MDTFlash Flood WarningBISStark6 hr
Aug 5, 4:23 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Mercer, Morton, Oliver, Stark67 min
Aug 5, 4:34 PM MDTTornado WarningBISMorton26 min
Aug 5, 4:42 PM MDTAreal Flood AdvisoryBISGrant, Mercer, Morton, Oliver93 min
Aug 5, 5:04 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Oliver41 min
Aug 5, 5:19 PM MDTSevere Thunderstorm WarningBISGrant, Morton39 min
Aug 5, 5:43 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.